Arkansas, 2014

Flood in Arkansas, August 12 to 17, 2014

August 12 to 17, 2014 · NWS LZK · 1 event in 1 county or zone

The Cache River at Patterson rose back above flood stage during the middle of the month of August as a result of additional heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$5,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Cache River at Patterson rose back above flood stage during the middle of the month of August as a result of additional heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 12, 11:30 AM CST, 0 minutes earlier.

Area forecast discussion, Aug 12, 11:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CDT TUE AUG 12 2014

.AVIATION...
SCATTERED CUMULUS WILL CONTINUE THROUGH SUNSET...BUT VFR
CONDITIONS WILL PREVAIL. NORTH WINDS MAY BE GUSTY THIS
AFTERNOON...WITH LIGHT/VARIABLE OVERNIGHT...AND BECOMING EASTERLY
AFTER 13/12Z.
&&

.PREV DISCUSSION... /ISSUED 1030 AM CDT TUE AUG 12 2014/

DISCUSSION...

OVERALL FORECAST ON TRACK. WEAK COLD FRONT CONTINUES TO SAG SE
THROUGH AR...AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. LITTLE
IS ASSOCIATED WITH THE COLD FRONT...SOME SCATTERED CLOUDS...AND A
COOLER AND DRIER ATMOSPHERE OVER AR. DEW POINT TEMPS WERE FROM THE
50S IN NORTHERN AR...WHILE MAINLY 60S BEHIND THE FRONT. A NORTHWEST
SURFACE FLOW AND MAINLY CLEAR SKIES ARE ALSO NOTED. MONDAY PRECIP
WATER VALUE WAS 2 INCHES...WHILE 12Z TUESDAY WAS 1.23 INCHES. TODAY
WILL SEE SUNNY SKIES WITH TEMPS IN THE 80S ACROSS AR. WILL FINE TUNE
A FEW ELEMENTS BUT NO SIGNIFICANT CHANGES ARE EXPECTED WITH LATE
MORNING UPDATE. (59)

PREV DISCUSSION... /ISSUED 406 AM CDT TUE AUG 12 2014/

SHORT TERM...TODAY THROUGH FRIDAY

A FRONT DROPPED SOUTH ACROSS THE CWA ON MON...WITH MAINLY A WIND
SHIFT FROM SRLY WINDS TO NW BEHIND THE FRONT. HOWEVER...THE BOUNDARY
OF MUCH DRIER AIR IS JUST NOW DROPPING SE THROUGH NW SECTIONS OF THE
CWA EARLY THIS MORNING. BEHIND THIS BOUNDARY...DEWPTS HAVE DROPPED
OFF INTO THE 50S...WHILE UPPER 60S TO MID 70S DEWPTS REMAIN AHEAD OF
THE FRONT FURTHER SOUTH. EXPECT THIS DRIER AIR TO CONTINUE TO FILTER
SWD THROUGHOUT THE DAY. SFC HIGH PRESSURE WILL EVENTUALLY SETTLE
OVER THE REGION BY THIS EVENING AND REMAIN THROUGH THU...KEEPING THE
FORECAST DRY AND TEMPS BELOW NORMAL.

DEEP SRLY FLOW WILL NOT RETURN ACROSS THE STATE UNTIL LATE IN THE
PERIOD...SO KEEP THE FORECAST MAINLY DRY THROUGH FRI. HOWEVER...AN
UPPER SHORT WAVE WILL BE DROPPING SE ACROSS THE PLAINS IN THE NW
FLOW ALOFT. HAVE SOME SLIGHT CHANCE POPS MENTIONED ACROSS THE NWRN
COUNTIES FOR FRI NIGHT AS THIS SYSTEM GETS CLOSER TO THE STATE. BEST
CHANCES FOR ANY PRECIP WITH THIS SYSTEM WILL LIKELY COME DURING THE
EARLY PART OF THE LONG TERM PERIOD.

LONG TERM...SATURDAY THROUGH MONDAY

A RIDGE OF HIGH PRESSURE TO THE SOUTHWEST OF ARKANSAS WILL TRY TO
BUILD TOWARD THE REGION. AS IT DOES SO...TEMPERATURES WILL SLOWLY
WARM UP...AND HUMIDITY LEVELS WILL INCREASE. THE BOTTOM LINE IS THAT
IT WILL FEEL A LOT LIKE SUMMER IN THE EXTENDED PERIOD.

IT APPEARS A STORM SYSTEM ALOFT WILL WOBBLE TOWARD THE REGION FROM
THE NORTHWEST. DATA SHOWS THE SYSTEM STAYING MOSTLY TO THE
NORTH...BUT IT MAY BE CLOSE ENOUGH TO BRING A FEW MORE CLOUDS AND AT
LEAST SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Aug 12, 4:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 12 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
August 12, 11:30 AM CST to August 17, 2:00 PM CST
Where
Woodruff County, Patterson to 0.41 mi WNW of Cavell
Cause
Heavy Rain
Crop damage
$5,000
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

Additional heavy rainfall during the middle of August caused the Cache River at Patterson to rise above flood stage during the late morning hours of the 12th. This river fell back below flood stage during the afternoon hours on the 17th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541520.